MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER
Catalog Number VA8088
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.D2b: (dqy; lit).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent an angioplasty procedure using the vaccess pta balloon.During the procedure, it was reported that the balloon allegedly had deflation problem.It was further reported that there was issue in removing the balloon.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one vaccess pta catheter returned for evaluation.Upon visual inspection, it was noted the device was returned loaded within an unknown brand unknown sheath.The distal end of the balloon was extending out of the sheath distal tip.The distal tip of the balloon was prolapsed, and the distal tip of the sheath was buckled.The returned sheath was bloody, and the tubing had blood within the tubing.A circumferential break was noted to the catheter shaft proximal to the hub of the sheath.No anomalies noted to the bifurcate or luers.During functional testing, the returned sheath was retracted proximally from the balloon to expose the whole length of the balloon.However, due to the break of the catheter shaft, no negative pressure or inflation was possible to the balloon in order to reshape the balloon prior to an attempt of removal of the returned sheath.Therefore, no further functional testing was performed as the loaded sheath cannot be removed due to the prolapse at the distal tip.Therefore, the investigation is inconclusive for the reported sheath removal difficulties and deflation problem as functional testing could not be carried out due to the condition of the device received.However, the investigation is confirmed for the identified break as circumferential break was noted to the catheter shaft.A definitive root cause for the reported sheath removal difficulty, deflation problem and identified break could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D2b: (dqy; lit), g3, h6 (device, component, method, result, conclusion) section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
VACCESS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23178391
Report Number2020394-2025-01597
Device Sequence Number9843079
Product Code LIT
UDI-Device Identifier00801741059971
UDI-Public(01)00801741059971(17)280715(10)93UK0071
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVA8088
Device Lot Number93UK0071
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2025
Supplement Date Received by Manufacturer11/27/2025
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown